Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 185, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2016, 2:13 PM EDT for 5 counties in Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 21, 2016, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Clark County, KY, Fayette County, KY, Harrison County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:30 PM EDT | TSTM WND DMG | 4 Ssw Clintonville, KY | SEVERAL LARGE TREES DOWN ALONG WINCHESTER ROAD IN FAYETTE AND CLARK COUNTIES. . |
| Jun 21, 2:35 PM EDT | HAIL 0.88 | Winchester, KY | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.9
The text
As transmitted.
562
WUUS53 KLMK 211813
SVRLMK
KYC017-049-067-097-181-211845-
/O.NEW.KLMK.SV.W.0185.160621T1813Z-160621T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY IN CENTRAL KENTUCKY...
NICHOLAS COUNTY IN CENTRAL KENTUCKY...
SOUTHEASTERN HARRISON COUNTY IN CENTRAL KENTUCKY...
BOURBON COUNTY IN CENTRAL KENTUCKY...
CLARK COUNTY IN CENTRAL KENTUCKY...
* UNTIL 245 PM EDT
* AT 212 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF CARLISLE TO NEAR CADENTOWN...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WINCHESTER...PARIS...CARLISLE...CADENTOWN...CHEVY CHASE...
BRYAN STATION...THOROUGHBRED ACRES...U K ARBORETUM AND NORTHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3830 8385 3818 8399 3812 8408 3794 8397
3792 8399 3790 8399 3786 8401 3787 8402
3786 8403 3801 8452 3841 8425 3833 8384
3831 8383
TIME...MOT...LOC 1812Z 301DEG 34KT 3829 8415 3802 8434
HAIL...1.00IN
WIND...60MPH
$$
ZT5 follow-up statements
069
WWUS53 KLMK 211818
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT TUE JUN 21 2016
KYC097-211828-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
HARRISON KY-
218 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
3790 8399 3786 8401 3787 8402 3786 8403
3792 8424 3798 8444 3823 8427 3831 8421
3838 8416 3833 8384 3832 8383
TIME...MOT...LOC 1818Z 301DEG 34KT 3826 8409 3799 8428
$$
KYC017-049-067-181-211845-
/O.CON.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
FAYETTE KY-NICHOLAS KY-BOURBON KY-CLARK KY-
218 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL FAYETTE...NICHOLAS...BOURBON AND CLARK COUNTIES...
AT 218 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CARLISLE TO NEAR WINCHESTER...MOVING SOUTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WINCHESTER...PARIS...CARLISLE...MILLERSBURG...NORTH
MIDDLETOWN...CLINTONVILLE...RUCKERVILLE...MOOREFIELD AND SEWELL SHOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
3790 8399 3786 8401 3787 8402 3786 8403
3792 8424 3798 8444 3823 8427 3831 8421
3838 8416 3833 8384 3832 8383
TIME...MOT...LOC 1818Z 301DEG 34KT 3826 8409 3799 8428
HAIL...1.00IN
WIND...60MPH
$$
ZT967
WWUS53 KLMK 211824
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM EDT TUE JUN 21 2016
KYC017-049-067-181-211845-
/O.CON.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
FAYETTE KY-NICHOLAS KY-BOURBON KY-CLARK KY-
224 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL FAYETTE...SOUTHEASTERN NICHOLAS...SOUTHEASTERN
BOURBON AND CLARK COUNTIES...
AT 224 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CARLISLE TO NEAR WINCHESTER...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WINCHESTER...NORTH MIDDLETOWN...CLINTONVILLE...OLD PINE
GROVE...THOMSON...JUDIANNE ESTATES...SILVER LAKE...RUCKERVILLE AND
MOOREFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
3790 8399 3786 8401 3787 8402 3786 8403
3792 8424 3798 8444 3812 8429 3828 8410
3831 8401 3831 8391 3829 8386
TIME...MOT...LOC 1824Z 270DEG 34KT 3824 8404 3797 8423
HAIL...1.00IN
WIND...60MPH
$$
ZT257
WWUS53 KLMK 211831
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT TUE JUN 21 2016
KYC067-211841-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
FAYETTE KY-
231 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FAYETTE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
3790 8399 3786 8401 3787 8402 3786 8403
3792 8424 3796 8432 3797 8431 3797 8432
3810 8423 3827 8404 3829 8397 3829 8386
TIME...MOT...LOC 1831Z 301DEG 34KT 3821 8397 3794 8416
$$
KYC017-049-181-211845-
/O.CON.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
NICHOLAS KY-BOURBON KY-CLARK KY-
231 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN NICHOLAS...SOUTHEASTERN BOURBON AND CLARK
COUNTIES...
AT 231 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHARPSBURG TO NEAR WINCHESTER...MOVING SOUTHEAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...NORTH MIDDLETOWN...OLD PINE GROVE...THOMSON...JUDIANNE
ESTATES...SILVER LAKE...RUCKERVILLE...MOOREFIELD...CONSTANT STATION AND
SEWELL SHOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
3790 8399 3786 8401 3787 8402 3786 8403
3792 8424 3796 8432 3797 8431 3797 8432
3810 8423 3827 8404 3829 8397 3829 8386
TIME...MOT...LOC 1831Z 301DEG 34KT 3821 8397 3794 8416
HAIL...1.00IN
WIND...60MPH
$$
ZT358
WWUS53 KLMK 211836
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT TUE JUN 21 2016
KYC017-181-211846-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
NICHOLAS KY-BOURBON KY-
236 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NICHOLAS AND
SOUTHEASTERN BOURBON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
3786 8403 3792 8424 3796 8432 3797 8431
3797 8432 3808 8425 3811 8409 3811 8408
3794 8397
TIME...MOT...LOC 1836Z 341DEG 45KT 3801 8405 3790 8415
$$
KYC049-211845-
/O.CON.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
CLARK KY-
236 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CLARK COUNTY...
AT 236 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WADES MILL TO 6 MILES NORTH OF HARRIS FERRY...
MOVING SOUTH AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...OLD PINE GROVE...THOMSON...JUDIANNE ESTATES...SILVER LAKE...
RUCKERVILLE...CONSTANT STATION...PINCHEM...FOREST GROVE AND LYNDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
3786 8403 3792 8424 3796 8432 3797 8431
3797 8432 3808 8425 3811 8409 3811 8408
3794 8397
TIME...MOT...LOC 1836Z 341DEG 45KT 3801 8405 3790 8415
HAIL...1.00IN
WIND...60MPH
$$
ZT857
WWUS53 KLMK 211844
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 PM EDT TUE JUN 21 2016
KYC049-211854-
/O.EXP.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
CLARK KY-
244 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY WILL EXPIRE AT
245 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN CLARK COUNTY.
LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
3786 8403 3792 8424 3796 8432 3797 8431
3797 8432 3808 8425 3811 8409 3811 8408
3794 8397
TIME...MOT...LOC 1843Z 301DEG 34KT 3801 8405 3790 8415
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:31 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 21, 12:31 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1231 PM EDT TUE JUN 21 2016 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1013 AM EDT Tue Jun 21 2016 Continue to monitor convective potential for this afternoon and early this evening. Latest surface analysis places the cold front/subtle wind shift across portions of southern IN, just north of the Ohio River. Dewpoints ahead of the boundary have pooled in the upper 60s to lower 70s, with significantly higher boundary-layer moisture noted across western KY with dewpoints approaching the middle 70s. Strong surface heating is occurring across much of the region ahead of this boundary. However, it will likely slow across areas west of I-65 later this morning into early this afternoon as debris clouds for an upstream MCS works into the region. East of I-65, the dewpoints aren't as rich as further west, but still sufficient to build ample instability by this afternoon given the expected heating. Latest AMDAR soundings do show a nocturnal inversion remaining at SDF, but that should mix out with continued sunshine. With the upper-level jet nosing into northeastern portions of the region, do think we will see thunderstorm initiation somewhere near or just south of the I-64 corridor, spreading south through the afternoon/early evening hours. Highest coverage should be east of I- 65, especially towards the I-75 corridor. DCAPEs in excess of 1,000 J/kg will support damaging winds as the main threat, although some marginally severe hail will be possible given just enough deep-layer shear for some storm organization. .SHORT TERM (Now through Wednesday)... Issued at 305 AM EDT Tue Jun 21 2016 ...Severe Weather Possible Across Central Kentucky This Afternoon... Synoptic pattern features a strong upper ridge over the Four Corners region, with falling heights over the eastern Great Lakes and New England, resulting in a faster NW flow starting to dive across the Ohio Valley. With this NW flow over the top of a tropical air mass, convection developed over Indiana and headed SE last evening, and continues to push into northern Kentucky as of 07Z. We could still see showers and storms graze our northern Bluegrass counties around daybreak. Confidence in the short term is certainly limited as both synoptic and hi-res models continue to struggle with ongoing convection. However, with the extensive debris cloudiness from the ongoing storms, expect some kind of differential heating boundary over central Kentucky to serve as the focus for convection, beginning as early as noon when we reach our convective temps in the mid 80s. Increasing mid-level flow will allow these storms to go severe, with damaging winds as the main threat given downdraft CAPE solidly over 1000 J/kg. SPC Slight Risk covers most of our Kentucky counties, and that looks like a good call as the scope of the SVR threat will really come down to where the effective boundary sets up. Storms will diminish in the early evening hours, but another MCS is likely to develop over Iowa and/or NE Missouri, and then ride SE along the warm front. This would bring weakening storms into southern IN and KY in the pre-dawn hours on Wednesday. Nocturnal timing will limit SVR threat, but sub-severe wind gusts and heavy rainfall will be in play. Precip shield will push east on Wednesday morning, so will have the higher POPs over the Bluegrass while areas west of I-65 start to dry out. By afternoon, we'll just be carrying a 20-30 POP as the warm front will be solidly to our north and east. Day 2 SVR risk is more biased toward the night hours, with the potential glancing blow from a Great Lakes MCS. .LONG TERM (Wednesday Night through Monday)... Issued at 245 PM EDT Tue Jun 21 2016 ...Strong to severe storms possible Thursday... Should start off with a break in the stormy weather for much of the area as the focus shifts north into Indiana and Ohio. Model solutions continue to show a MCS passing to our north Wed evening and overnight, and the trend is farther north with each run. So confidence is increasing that we'll have minimal impacts from this system, or at worst a glancing blow, and if anything the 30 POPs along and north of I-64 may be on the generous side. On Thursday a fairly sharp shortwave trof swings through the Great Lakes and drives a cold front southward across the Ohio Valley. Moisture pooling ahead of the cold front will drive precipitable water values to near 2 inches, and with temps near 90 we'll also have plenty of instability. Downdraft CAPE pushing 1000 J/kg will support a damaging wind threat, and there will be enough deep-layer shear to support supercells but not focused enough in the low levels for more than an isolated tornado threat. Friday looks like a quiet day under shortwave ridging aloft, with a sfc high nosing in from the Great Lakes. Rain chances will creep back in beginning Saturday as the old front starts to lift back north, and the upper ridge axis slips to our east. Not much change to the tropical air mass, so above normal temps will persist. && .AVIATION (18Z TAF Update)... Issued at 1231 PM EDT Tue Jun 21 2016 Surface boundary currently lies along Ohio River and will be the focus for thunderstorm generation over the next few hours. Initial development will be near SDF/LEX where there is a short window of scattered storms before activity drops south of the terminals. Higher coverage and confidence of impactful weather later this afternoon is expected across south-central Kentucky around BWG. Ahead of the boundary expect west/southwest winds then later this afternoon at SDF and LEX a shift to the west/northwest is likely. Tonight's forecast hinges on the development of another thunderstorm complex to the northwest which may race across the area and impact SDF/LEX overnight through sunrise Wednesday. Forecast guidance is in reasonable agreement showing this idea so confidence in seeing impacts is higher at SDF/LEX. Later shifts can fine tune timing and restrictions but for now a period from 09-14z is included. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........KJD Short Term.....RAS Long Term......RAS Aviation.......ZT
Hazardous weather outlook, Jun 21, 3:25 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 325 AM EDT TUE JUN 21 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220730- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 325 AM EDT TUE JUN 21 2016 /225 AM CDT TUE JUN 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER CENTRAL KENTUCKY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL AFFECT THE AREA WEDNESDAY AND THURSDAY. THE BEST CHANCE FOR STRONG OR SEVERE STORMS WILL BE THURSDAY AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE DAMAGING WINDS. TORRENTIAL RAINFALL AND CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT AFFECT THE AREA WEDNESDAY AND THURSDAY. SOME OF THESE STORMS WILL BE STRONG TO PERHAPS SEVERE AT TIMES. THE STRONGEST CELLS COULD PRODUCE WIND DAMAGE...TORRENTIAL RAIN...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THURSDAY. RAS
In the hours before
Special weather statement, Jun 21, 1:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT TUE JUN 21 2016
KYZ036-037-042-043-211745-
BOURBON-SCOTT-HARRISON-NICHOLAS-
115 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS...
HARRISON...NORTHWESTERN BOURBON AND CENTRAL SCOTT COUNTIES...
AT 115 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
WILLIAMSTOWN...MOVING SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CYNTHIANA...BRECKINRIDGE...SADIEVILLE...BERRY...MORNING
GLORY...COLVILLE...BROADWELL...VENUS AND JOSEPHINE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3818 8436 3821 8438 3820 8443 3836 8473
3843 8462 3849 8456 3851 8453 3851 8449
3854 8448 3853 8446 3854 8443 3857 8441
3858 8420 3857 8420 3856 8422 3855 8421
3855 8416 3853 8418 3850 8418 3845 8409
TIME...MOT...LOC 1715Z 308DEG 37KT 3854 8463
ZTSpecial weather statement, Jun 21, 1:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT TUE JUN 21 2016
KYZ041-042-049-211830-
BOURBON-FAYETTE-CLARK-
159 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE...SOUTHERN
BOURBON AND CENTRAL CLARK COUNTIES...
AT 159 PM EDT...A STRONG THUNDERSTORM WAS OVER THOROUGHBRED ACRES...
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WINCHESTER...PARIS...CADENTOWN...U K ARBORETUM...MEADOWTHORPE...
CARDINAL HILL...CHEVY CHASE...BRYAN STATION AND HIGHLANDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3812 8408 3807 8405 3789 8415 3802 8456
3817 8452 3819 8445 3814 8404
TIME...MOT...LOC 1759Z 286DEG 31KT 3809 8444
ZTSpecial weather statement, Jun 21, 2:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 PM EDT TUE JUN 21 2016
KYZ036-037-042-043-211830-
BOURBON-SCOTT-HARRISON-NICHOLAS-
204 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NICHOLAS...SOUTHEASTERN
HARRISON...BOURBON AND EAST CENTRAL SCOTT COUNTIES...
AT 204 PM EDT...A STRONG THUNDERSTORM WAS NEAR CYNTHIANA...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...CYNTHIANA...CARLISLE...MILLERSBURG...COLVILLE...LAIR...MYERS...
BROADWELL...OXFORD AND MOOREFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3818 8399 3814 8404 3818 8436 3819 8436
3821 8438 3819 8445 3826 8452 3841 8426
3834 8386 3833 8386 3834 8384 3832 8385
3832 8383
TIME...MOT...LOC 1804Z 288DEG 32KT 3831 8422
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:15 PM EDT | Special Weather Statement | LMK | Harrison, Scott | 30 min |
| Jun 21, 1:45 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 30 min |
| Jun 21, 1:59 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 31 min |
| Jun 21, 2:04 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 26 min |
| Jun 21, 2:42 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 33 min |
| Jun 21, 2:56 PM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Jun 21, 3:31 PM EDT | Special Weather Statement | LMK | Garrard | 29 min |
| Jun 21, 4:03 PM EDT | Special Weather Statement | LMK | Edmonson | 27 min |
| Jun 21, 4:33 PM EDT | Special Weather Statement | LMK | Allen | 42 min |
| Jun 21, 4:41 PM EDT | Special Weather Statement | LMK | Warren | 34 min |
| Jun 21, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 32 min |
| Jun 21, 5:04 PM EDT | Special Weather Statement | LMK | Simpson | 41 min |
| Jun 21, 5:30 PM EDT | Areal Flood Advisory | LMK | Allen, Barren, Logan, Monroe, Simpson, Warren | 3 hr |
| Jun 21, 6:01 PM EDT | Flash Flood Warning | LMK | Allen, Simpson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.